| Model Number |
8888135161 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during procedure, it was said that the puncture needle was punctured into the vein and the blood was drawn back.When the guide wire was inserted, the guide wire tip could not pass through the puncture needle tip, and was stuck in the puncture needle (without breaking) and could not be withdrawn, so it exited the blood vessel together with the puncture needle.The product was not used and was replaced to resolve the issue and the procedure was completed.Nothing unusual observed prior to use.No package damage.No other products being utilized with the device.No resistance during insertion of the guidewire to the needle.No excessive force applied.Normal saline flushing was done prior to use and no occlusion noted.The dimension of the needle and guidewire matched with the package label.The needle and guidewire were part of the kit being used.All pieces of the guidewire were accounted for (no broken pieces).The catheter was not repaired and had no leak.There was no cleaning agent used on the device.The insertion site was treated with iodophor disinfection prior to product placement.Tego was not utilized.There was no luer adapter issue.No xray done (post procedure).No blood loss and no blood transfusion was required.No medical intervention/treatment due to the event.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the guidewire was broken.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use the guidewire thumb advancer and straightener to insert the "j" end of the guidewire in to the introducer needle.Do not insert or withdraw the guidewire forcibly from any component; the wirer could break or unravel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.